Alert archive / Louisiana / Small Craft Advisories in 2017
Small Craft Advisory 39, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Oct 31, 2017, 9:16 PM CDT. It took effect at Nov 1, 2017, 1:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2017, 9:16 PM CDT (02:16 UTC)
- In effect from
- Nov 1, 2017, 1:00 AM CDT
- Expired
- Nov 1, 2017, 1:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted.
601 WHUS74 KLCH 010216 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 916 PM CDT TUE OCT 31 2017 ...SMALL CRAFT ADVISORY IN EFFECT... .A TIGHTENING PRESSURE GRADIENT ACROSS THE COASTAL WATERS TONIGHT WILL INCREASE WINDS AND SEAS, DIMINISHING BY WEDNESDAY AFTERNOON. GMZ470-472-011300- /O.NEW.KLCH.SC.Y.0039.171101T0600Z-171101T1800Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- 916 PM CDT TUE OCT 31 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 1 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT FROM 1 AM TO 1 PM CDT WEDNESDAY. * WINDS...20 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES/SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
883 WHUS74 KLCH 010916 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 416 AM CDT WED NOV 1 2017 ...SMALL CRAFT ADVISORY IN EFFECT... .A TIGHTENING PRESSURE GRADIENT ACROSS THE COASTAL WATERS HAS INCREASE WINDS AND SEAS OVERNIGHT, WINDS EXPECTED TO DIMINISH THIS AFTERNOON. GMZ470-472-011800- /O.CON.KLCH.SC.Y.0039.000000T0000Z-171101T1800Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- 416 AM CDT WED NOV 1 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WINDS...20 KNOTS WITH GUSTS TO 30 KNOTS. * WAVES/SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ K. KUYPER
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Oct 31, 6:32 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Oct 31, 6:32 PM CDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
632 PM CDT Tue Oct 31 2017
.AVIATION...Currently VFR across the area, however ceilings will
lower through the night with prevailing MVFR ceilings expected
by early morning. Rain chances will also increase through the
period with periodic mvfr or lower vis possible. Winds will become
more SW through Wednesday and gusty at times.
&&
.PREV DISCUSSION... /issued Issued by National Weather Service NEW ORLEANS LA/
DISCUSSION...
Stalled frontal boundary over southeast Texas into northwest
Louisiana has been the focus for a few mostly light showers over
the far western portions of the forecast area near and west of the
Sabine River today. This frontal boundary will weaken and
dissipate in response to surface cyclogenesis over the western
high plains and central to southern plains region over the next
couple days, however a flare up of increasing showers and some
thunderstorms are expected tonight across coastal and east Texas
into portions of western Louisiana in response to combined
shortwave energy from impulses traversing southeast and east in
the more active split flow pattern, and increasing low level
moisture from southerly winds. These lifting sources are then
expected to split northeast and east while weakening by Wednesday
evening, however am still expecting pretty high chances of showers
and embedded thunderstorms across the forecast area on Wednesday
before the PoP decreases back to a slight chance to low chance of
showers and thunderstorms Wednesday night into Thursday as weaker
impulses aloft interact with the fairly moist airmass that will
be in place. Temperatures and humidity values will be rising back
to levels well above normal with lows rising to mostly 60s to
around 70 and highs rising to the upper 70s to mid 80s.
A fairly potent shortwave trough is expected to move east through
the southern plains into the lower Mississippi Valley Thursday
night into Friday. Am only carrying a 20 to 30% chance of showers
and thunderstorms, however cannot rule out a strong thunderstorm
with gusty winds and hail, although storms should remain below
severe criteria.
A return to mostly dry conditions with continued warm temperatures
is expected over the weekend into early next week as a mid/upper
high pressure ridge builds over the western to central Gulf coast
region from a high center over Mexico into the western Gulf. 22
AVIATION...
Outside of some passing showers that could briefly produce MVFR
visibilities, prevailing VFR conditions are expected through at
least 06z. After 06z, both MVFR ceilings and visibilities could
develop as a band of light rain associated with a passing shortwave
trough axis moves across the terminals. These conditions could
persist through the afternoon hours tomorrow. 32
MARINE...
Prevailing onshore flow will continue through the entire forecast
period. A slightly tighter pressure gradient today into tomorrow
should allow for a period of exercise caution winds between 15 and
20 knots. Seas could also increase to 3 to 5 feet due to these
winds. By tomorrow night, the gradient over the waters should
weaken allowing winds to drop to 10 knots or less. These lighter
winds will continue through the upcoming weekend. Seas will also
fall to 3 feet or less for the remainder of the forecast period. 32
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 58 79 67 82 / 50 70 30 30
LCH 64 76 69 82 / 40 80 30 30
LFT 62 77 68 82 / 20 60 30 20
BPT 65 77 69 82 / 50 80 30 30
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...Small Craft Exercise Caution through Wednesday afternoon for
GMZ470-472-475.
Small Craft Exercise Caution through Wednesday morning for
GMZ450-452-455.
&&
AVIATION...05Hazardous weather outlook, Oct 31, 5:39 AM CDT, 15 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Lake Charles LA 539 AM CDT Tue Oct 31 2017 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 011045- Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry- Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin- Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron- East Cameron-Tyler-Hardin-Jefferson-Orange-Northern Jasper- Northern Newton-Southern Jasper-Southern Newton- 539 AM CDT Tue Oct 31 2017 This Hazardous Weather Outlook is for portions of central Louisiana, south central Louisiana, southwest Louisiana, west central Louisiana, and southeast Texas. .DAY ONE...Today and Tonight A frontal boundary will approach the area today initiating isolated to scattered showers and a few thunderstorms with the greatest chances across portions of southeast Texas. This activity will generally be short in duration and rainfall totals of generally less than a quarter inch is expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Precipitation will increase dramatically after midnight Wednesday morning as a nearly stalled frontal boundary provides focus for widespread showers. These showers will gradually intensify into thunderstorms by late morning into the afternoon on Wednesday. While widespread severe weather is not expected, a few of these thunderstorms will have the potential to become strong to severe with strong winds. One or two tornadoes cannot be ruled out. A series of weak upper level disturbances will continue to move across the area Thursday and Friday providing for scattered showers and thunderstorms each day. Severe weather is not expected with these systems. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ430-432-435-450-452-455-470-472-475-011045- Sabine Lake-Calcasieu Lake-Vermilion Bay- Coastal waters from Cameron LA to High Island TX out 20 NM- Coastal waters from Intracoastal City to Cameron LA out 20 NM- Coastal waters from Lower Atchafalaya River to Intracoastal City LA out 20 NM- Waters from Cameron LA to High Island TX from 20 to 60 NM- Waters from Intracoastal City to Cameron LA from 20 to 60 NM- Waters from Lower Atchafalaya River to Intracoastal City LA from 20 to 60 NM- 539 AM CDT Tue Oct 31 2017 This Hazardous Weather Outlook is for portions of Gulf of Mexico. .DAY ONE...Today and Tonight A frontal boundary will approach the area today initiating isolated to scattered showers and a few thunderstorms with the greatest chances across the southeast Texas coastal waters. This activity will generally be short in duration. Winds over the coastal waters near the frontal boundary are expected to increase to between 15-20 knots tonight into early Wednesday which will, in turn, increase seas to between 4-6 feet. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Precipitation will increase dramatically after midnight Wednesday morning across all of the coastal waters as a nearly stalled frontal boundary provides focus for widespread showers. These showers will gradually intensify into thunderstorms by late morning into the afternoon on Wednesday. While widespread severe weather is not expected, a few of these thunderstorms will have the potential to become strong to severe with strong winds. Away from convection, the pressure gradient associated with the nearby frontal boundary will continue to produce winds in the 15-20 knot range with seas of 4-6 feet. Winds and seas will begin to diminish by Wednesday evening. A series of weak upper level disturbances will continue to move across the area Thursday and Friday providing for scattered showers and thunderstorms each day. Severe weather is not expected with these systems. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 8:37 AM CDT | Special Marine Warning | LCH | 68 min | |
| Nov 1, 1:57 PM CDT | Areal Flood Advisory | LCH | Acadia, Jefferson Davis, Lafayette, Vermilion | 2 hr |
| Nov 1, 2:32 PM CDT | Flash Flood Warning | LCH | Lafayette, Vermilion | 118 min |
| Nov 1, 2:33 PM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 3 days |
| Nov 1, 2:58 PM CDT | Severe Thunderstorm Warning | LCH | Iberia, Saint Martin | 47 min |
| Nov 1, 5:45 PM CDT | Special Weather Statement | LCH | Lafayette | 30 min |
Nearby
Small Craft Advisories in Louisiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.